Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Having constant heart palpitations, shooting pains in arm, hand. Also, feel weak, lightheaded, dizzy. Solution?

I m having constant heart palpitations and then it feels as though an electric shock shoots through me, mainly down my left side and arm , right into my hand . It feels very uncomfortable. It s not as bad when I m sitting still but as soon as I start moving around it becomes worse and constant. I thought at first it might be anxiety as I used to have issues with it then I thought maybe it was related to the medication I take, which is Effexor. But I ve been taking it for months now and my dose hasn t changed any in the past few months. When it happens I feel weak, light headed and dizzy and if something is in my hand I feel as though I might drop it.
Asked On : Tue, 25 Dec 2012
Answers:  1 Views:  127
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist 's  Response
Thanks for writing in.
I am a qualified and certified cardiologist. I read your question with diligence. Human heart beats for 100,000 times a day (72x60x24). One percent of these can be normal beats out of rhythm which is benign arrhythmia. Some people are more perceptive and sensitive to it and find it troublesome. Your problem of pain on movement, shooting down to left arm would mean that cervical spondylosis needs to be excluded. I would suggest that you seek an appointment with a doctor who would do a thorough physical examination and EKG. If needed, Holter test (24 hour recording of EKG), Cervical Spine X-ray and echocardiography if needed shall be done. All this is needed before any medication is started as you have discomforting symptoms. Good Luck.
With Best Wishes

Dr Anil Grover
Answered: Thu, 27 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor